Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Shortness of breath and swollen feet


08-21-2013, 10:40 AM   #1
DougUte
Senior Member
 
DougUte's Avatar
 
Join Date: Jul 2010
Location: Kaysville, Utah

My Support Groups:
Shortness of breath and swollen feet

The last few weeks I have had swollen feet - appears to be water retention, and for the last month or so I have had shortness of breath. While napping, I have waken up several times gasping for breath. I also have sleep apnea and wear a cpap machine at night, so I have not had the problem then.

Yesterday at work I climbed a set of stairs for 1 floor and was winded. That is not normal for me.

Last night I read on the Humira guide that comes with the medicine that one of the rare side effects is Humira causing both shortness of breath and swollen feet. The instructions are to stop taking the medicine and call your doctor immediately.

Has anybody else had this happen? I have an appointment with my G.I. today. Schedule it only this morning. (See what they can do when it is necessary!)

Thanks.
__________________
Surgery Oct 12, 2010

Crohns Medicines:
Started Humira June 22nd, 2011
Increased to weekly injections on November 1st, 2016
Due to the insurance company, Humira ended on January 31, 2017.
Started Entyvio February 9th, 2017
Loperamide 3 capsules twice a day
Vitamin B6, B12, Folic Acid
Vitamin D3 10000 I.U.
Nature Made Multivitamin
08-21-2013, 11:16 AM   #2
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
I'm going to tag Jennifer as I recall a few weeks ago she was talking about facing water retention. I don't remember what it was in regards to but maybe she can help.
08-21-2013, 05:12 PM   #3
DougUte
Senior Member
 
DougUte's Avatar
 
Join Date: Jul 2010
Location: Kaysville, Utah

My Support Groups:
My GI, who has always been very thorough, set me up for a chest xray, blood work my pcp didn't order, and a echocardiogram. I'm in the waiting room for xray right now.
08-21-2013, 05:45 PM   #4
Tired
 
Join Date: Aug 2013
Location: Montreal, Quebec

My Support Groups:
When will you be having your echocardiogram? Those are symptoms of heart failure rarely associated with anti-tnf. I hope it's not that. Scares me, I'll be starting it tomorow.
08-21-2013, 05:48 PM   #5
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Apparently her edema was not in relation to Humira but to methotrexate. http://www.crohnsforum.com/showthread.php?t=51548

I'm not sure if that thread will be of any help.
08-21-2013, 07:12 PM   #6
Tired
 
Join Date: Aug 2013
Location: Montreal, Quebec

My Support Groups:
Are you on weekly injection?
08-21-2013, 10:36 PM   #7
DougUte
Senior Member
 
DougUte's Avatar
 
Join Date: Jul 2010
Location: Kaysville, Utah

My Support Groups:
I am on every two Weeks for injections. Humira has been the only med to work for me. this side effect is extremely rare, if Humira is responsible.It could be my recently diagnosed hypertension.
08-21-2013, 10:57 PM   #8
723crossroads
Banned
 
Join Date: Jul 2012
Location: USA

My Support Groups:
Are you still at the hospital Doug? Been wondering how you are doing???
08-22-2013, 07:25 AM   #9
DougUte
Senior Member
 
DougUte's Avatar
 
Join Date: Jul 2010
Location: Kaysville, Utah

My Support Groups:
Are you still at the hospital Doug? Been wondering how you are doing???
Ooh they are not keeping me, just doing tests.
08-22-2013, 01:16 PM   #10
723crossroads
Banned
 
Join Date: Jul 2012
Location: USA

My Support Groups:
You are on my prayer list!!!
08-23-2013, 03:47 AM   #11
bigtruck
Senior Member
 
bigtruck's Avatar
 
Join Date: Feb 2009
Location: United Kingdom
I suffered heart failure as a result of remicade.
08-23-2013, 09:06 AM   #12
Tired
 
Join Date: Aug 2013
Location: Montreal, Quebec

My Support Groups:
Was it reversible?
08-23-2013, 10:34 AM   #13
DougUte
Senior Member
 
DougUte's Avatar
 
Join Date: Jul 2010
Location: Kaysville, Utah

My Support Groups:
I have my echocardiogram in 90 minutes. Never had one before.Nervous about it.
08-23-2013, 09:16 PM   #14
723crossroads
Banned
 
Join Date: Jul 2012
Location: USA

My Support Groups:
Hope it all went well Doug! Thinking of you!
08-24-2013, 06:19 PM   #15
DustyKat
Super Moderator
 
DustyKat's Avatar
 
Join Date: May 2010
Location: New South Wales, Australia
How did the ECG go Doug?

No heart trouble I hope???

Dusty. xxx
__________________
Mum of 2 kids with Crohn's.
08-24-2013, 10:13 PM   #16
DougUte
Senior Member
 
DougUte's Avatar
 
Join Date: Jul 2010
Location: Kaysville, Utah

My Support Groups:
The test itself was no big deal. I have yet to get results. I will hear on Wednesday.
08-24-2013, 10:17 PM   #17
DustyKat
Super Moderator
 
DustyKat's Avatar
 
Join Date: May 2010
Location: New South Wales, Australia
Good luck Doug. Whilst I don't wish for this to be a side effect of the Humira I certainly don't want it to be a heart issue.

Dusty. xxx
08-26-2013, 02:07 PM   #18
bigtruck
Senior Member
 
bigtruck's Avatar
 
Join Date: Feb 2009
Location: United Kingdom
I developed dilated cardiomyopathy as a result but the symptoms reversed on discontinuation of the drug. And after 6 months of treatment with diuretics and an ace inhibitor I was discharged by my cardiac consultant but it was scary times.
08-28-2013, 07:16 PM   #19
DougUte
Senior Member
 
DougUte's Avatar
 
Join Date: Jul 2010
Location: Kaysville, Utah

My Support Groups:
I got my test results. Chest x-ray showed no infections. The echocardiogram showed the heart is undamaged. Blood tests all came back in the good range. Humira was not the cause of my issue.
08-30-2013, 05:55 PM   #20
Miss Underestimated
Senior Member
 
Miss Underestimated's Avatar
 
Join Date: Mar 2011
Location: Norfolk, Virginia
Are you on BP medicine? I know one of the drugs I take has that side effect, but it's minor and a diuretic usually takes care of it.
08-31-2013, 12:01 AM   #21
DougUte
Senior Member
 
DougUte's Avatar
 
Join Date: Jul 2010
Location: Kaysville, Utah

My Support Groups:
Are you on BP medicine? I know one of the drugs I take has that side effect, but it's minor and a diuretic usually takes care of it.
Yes, but only in the Weeks since ths started, and it seems to have worked and taken the swelling down.
08-31-2013, 12:22 AM   #22
DustyKat
Super Moderator
 
DustyKat's Avatar
 
Join Date: May 2010
Location: New South Wales, Australia
Good to hear the old ticker and your bloods are okay Doug.

Have they hazarded a guess as to what the problem may be? How have they established it's not the Humira?

Dusty. xxx
08-31-2013, 12:41 AM   #23
DougUte
Senior Member
 
DougUte's Avatar
 
Join Date: Jul 2010
Location: Kaysville, Utah

My Support Groups:
Good to hear the old ticker and your bloods are okay Doug.

Have they hazarded a guess as to what the problem may be? How have they established it's not the Humira?

Dusty. xxx
When Humira causes high blood pressure it actually damages the ticker.The electrocardiogram found no evidence of damage. It is hypertension of unknown cause
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Shortness of breath and swollen feet
Thread Tools


All times are GMT -5. The time now is 02:47 AM.
Copyright 2006-2017 Crohnsforum.com